Alert archive / Maine / Coastal Flood Statements in 2009

Coastal Flood Statement 2, NWS Gray, ME

April 7, 2009Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Apr 7, 2009, 9:41 AM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2009, 9:41 AM EDT (13:41 UTC)
Expired
Apr 7, 2009, 12:00 PM EDT
In force
2 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Apr 7, 3:09 AM EDT, 6 hours 32 minutes earlier.

Area forecast discussion, Apr 7, 3:09 AM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
309 AM EDT TUE APR 7 2009

.SYNOPSIS...
LOW PRESSURE WILL SLOWLY TRACK INTO QUEBEC TODAY...THEN MOVE INTO
NORTHERN QUEBEC WEDNESDAY. THIS WILL SET UP AN UNSETTLED...MOIST
PATTERN...WITH GENERALLY MOSTLY CLOUDY AND SHOWERY CONDITIONS
LASTING THROUGH THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
MAJORITY OF STEADY PRECIPITATION HAS MOVED NORTH OF THE
REGION. DEEP UPPER LEVEL LOW PRESSURE WAS PARKED OVER LAKE
ONTARIO. STRONG UPPER LEVEL JET EXTENDS NORTHWARD ALONG THE MID
ATLANTIC COAST INTO NEW ENGLAND. THIS WILL USHER IN DRIER AIR AND
SHOULD KEEP PRECIPITATION AT BAY ALONG THE COASTAL PLAIN.
HOWEVER...AS THE UPPER LEVEL LOW MIGRATES TO THE EAST A BIT
TODAY...IT WILL BRING INSTABILITY TO THE MOUNTAINS OF NEW
HAMPSHIRE AND WESTERN MAINE. EXPECT ANOTHER 1 TO 2 TENTHS OF AN
INCH OF QPF IN THESE AREAS DURING THE DAY.

&&

.SHORT TERM /TONIGHT/...
LOW PRESSURE WILL BE SLOW TO PULL OFF TO THE NORTH...BUT EXPECT
CONDITIONS TO SLOWLY IMPROVE AS INSTABILITY WANES. WITH UPPER
LEVEL LOW REMAINING IN CLOSE PROXIMITY...THE MOUNTAINS SHOULD
AGAIN SEE SOME PRECIPITATION TONIGHT. TEMPERATURES WILL LIKELY BE
COLD ENOUGH FOR THE PRECIPITATION TO BE IN THE FORM OF SNOW OR A
MIX. UP TO AN INCH OF ACCUMULATION IS POSSIBLE IN SOME AREAS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...A BROAD CYCLONIC SOUTHWEST
FLOW WILL CONTINUE MIDWEEK CAUSING UNSETTLED AND COOL CONDITIONS
WITH IMPROVING CONDS THU. BY FRI A SYSTEM PASSES TO OUR S AND NOW
APPEARS TO BE FAR ENUF N TO PRODUCE A PERIOD OF RAIN LATE FRI AND FRI
NIGHT. SYSTEM WILL EXIT OFF TO THE SE SAT. AN UPPER TROF WILL DROP
SE SUN THAT MAY CAUSE SHWRS AND COOLER TEMPS.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...LOW PRESSURE MOVING THROUGH THE REGION WILL KEEP
LIFR/IFR CIGS IN PLACE FOR THE REMAINDER OF TONIGHT. CONDITIONS
WILL SLOWLY IMPROVE DURING THE DAY AS THE LOW PULLS OFF THE THE
NORTH. HOWEVER...CONDITIONS WILL LIKELY ONLY IMPROVE TO MVFR.
EXPECT VFR CONDITIONS TO MAKE A RETURN THIS EVENING AND OVERNIGHT.

LONG TERM...MOSTLY VFR CONDS XCPT PSBLY MVFR IN ANY SHWRS.

&&

.MARINE...
IN THE SHORT TERM...WILL BRING DOWN THE GALES FOR ALL AREAS AND
REPLACE WITH A SMALL CRAFT ADVISORY. WINDS SHOULD DIMINISH TODAY
SIGNIFICANTLY...BUT SEAS WILL BE SLOW TO COME DOWN. EXPECT SEAS TO
MEET/EXCEED SCA CRITERIA THROUGH TONIGHT.

IN THE LONG TERM...NO FLAGS WITH GENERALLY A LIGHT SOUTHWEST FLOW
THRU THE WEEK.

&&

.HYDROLOGY...
HEAVY RAIN FELL MUCH OF THE NIGHT ACROSS MAINE AND NEW HAMPSHIRE.
MOST AREAS RECEIVED AN INCH TO AN INCH AND A HALF RAINFALL.
HOWEVER...THE COASTLINE WAS HIT WITH MORE RAIN. IN FACT...THE
JACKPOT WAS THE MIDCOAST. 3.4 INCHES OF RAIN FELL IN WEST ROCKPORT
FROM THIS STORM.

ADDITIONAL PRECIPITATION REMAINS ON COMPOSITE RADARS.
THEREFORE...EXPECT MORE SCATTERED SHOWER ACTIVITY AS THE UPPER
TROUGH REMAINS OVERHEAD. THE MOUNTAINS WILL CARRY LIKELY POPS.
THIS PRECIPITATION WILL BE MUCH LIGHTER THAN LAST NIGHTS RAINFALL.
NEVERTHELESS...VERY LITTLE ADDITIONAL RAINFALL WILL BE REQUIRED TO
PRODUCE NEW FLOODING. THEREFORE...WE WILL KEEP THE FLOOD WATCHES
UP FOR THE REST OF TODAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THIS AFTERNOON FOR MEZ007>009-012>014-
     018>028.
NH...FLOOD WATCH THROUGH THIS AFTERNOON FOR NHZ001>010-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ150>154.

&&

SYNOPSIS...POHL
NEAR TERM...POHL
SHORT TERM...POHL
LONG TERM...MARINE
AVIATION...POHL/MARINE
MARINE...POHL/MARINE
HYDROLOGY...CANNON
Hazardous weather outlook, Apr 7, 3:15 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
315 AM EDT TUE APR 7 2009

MEZ007>009-012>014-018>021-023-024-NHZ001>010-013-014-080715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
315 AM EDT TUE APR 7 2009

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ022-025>028-080715-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
315 AM EDT TUE APR 7 2009

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-080715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
315 AM EDT TUE APR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:15 PM EDTRiver Flood WarningGYXOxford10 hr
Apr 6, 10:15 PM EDTRiver Flood WarningGYXSomerset41 hr
Apr 6, 10:15 PM EDTRiver Flood WarningGYXKennebec38 hr
Apr 6, 10:15 PM EDTRiver Flood WarningGYXKennebec48 hr
Apr 6, 10:15 PM EDTRiver Flood WarningGYXKennebec, Somerset, Waldo10 hr
Apr 6, 11:57 PM EDTAreal Flood AdvisoryGYXKnox, Waldo6 hr
Apr 7, 3:02 AM EDTSmall Craft AdvisoryGYX24 hr
Apr 7, 5:48 AM EDTAreal Flood AdvisoryGYXKnox6 hr
Apr 6, 10:15 PM EDTRiver Flood WarningGYXMerrimack41 hr
Apr 6, 10:15 PM EDTRiver Flood WarningGYXCarroll10 hr

Nearby

Coastal Flood Statements in Maine, 2009Coastal Flood Statements in New Hampshire, 2009Every coastal flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.